Ohio, 2003

Damaging Wind in Ohio, July 7, 2003

July 7, 2003 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 7, 2:22 PM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Jul 7, 2:22 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
322 PM EDT MON JUL 7 2003

FFA TIL 10 PM THIS EVENING AND SVR TSTM WATCH TIL 9 PM THIS EVENING
FOR ENTIRE CWA. WE REMAIN IN SOUPY AIRMASS INTO THURSDAY. UPPER FLOW
IS PRETTY MUCH ZONAL SO FLOODING WILL BE DUE TO TRAIN ECHOES. AS FAR
AS SVR TSTM WATCH EHI 2-4 THIS EVENING AND HELICITY 270. CHC SHOWERS
AND TSTMS INTO THURSDAY UNTIL FRONT FINALLY PASSES.

PIT   69  88  69  79 /  50  40  50  40
HLG   69  86  69  78 /  50  40  50  40
MGW   69  86  69  78 /  50  40  50  40
ZZV   70  87  70  79 /  50  50  50  40
PHD   70  87  70  79 /  50  50  50  40
FKL   67  84  67  76 /  50  50  50  40
DUJ   67  84  67  76 /  50  50  50  40
LBE   69  86  69  78 /  50  40  50  40
BTP   67  84  67  76 /  50  50  50  40
IDI   67  84  67  76 /  50  50  50  40
ODM   65  83  65  76 /  50  40  50  40

.PBZ...
MD...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001.

SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE
MDZ001.

OH...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.

SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.

WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.

SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Jul 7, 2:09 PM EST, 3 hours 21 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-080100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
309 PM EDT MON JUL 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR
EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA.

SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR
EXTREME NORTHERN WEST VIRGINIA...WESTERN PENNSYLVANIA AND GARRETT
COUNTY MARYLAND.

THE GREATEST THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS
AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...

A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE AGAIN ON TUESDAY
FOR THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

In the hours before

Special weather statement, Jul 7, 4:50 PM EST, 40 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-080100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT MON JUL 7 2003

SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN PENNSYLVANIA...

  FOREST,         MERCER,         VENANGO.

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

  ALLEGHENY,      ARMSTRONG,      BEAVER,         BUTLER,
  CLARION,        FAYETTE,        GREENE,         INDIANA,
  JEFFERSON,      LAWRENCE,       WASHINGTON,     WESTMORELAND.

IN WEST VIRGINIA...

  BROOKE,         HANCOCK,        MARION,         MARSHALL,
  MONONGALIA,     OHIO,           PRESTON,        TUCKER,
  WETZEL.

IN OHIO...

  BELMONT,        CARROLL,        COLUMBIANA,     COSHOCTON,
  GUERNSEY,       HARRISON,       JEFFERSON,      MONROE,
  MUSKINGUM,      NOBLE,          TUSCARAWAS.

IN MARYLAND...

  GARRETT.
Local storm report, Jul 7, 4:58 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
558 PM EDT MON JUL 7 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    CADIZ                     OH   WIND DAMAGE
07/07/03   HARRISON                       LARGE TREE DOWN. 911

0551 PM    EVANS CITY                PA   WIND DAMAGE
07/07/03   BUTLER                         LARGE TREES DOWN. PUBLIC

0558 PM    MARS                      PA   WIND DAMAGE
07/07/03   BUTLER                         LARGE TREE BRANCHES DOWN. PUBLIC
Special weather statement, Jul 7, 5:04 PM EST, 26 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013>016-020>023-029>032-
WVZ001>004-012-021>023-041-080100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
604 PM EDT MON JUL 7 2003

SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN OHIO...

  COSHOCTON,      MUSKINGUM,      TUSCARAWAS.

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

  ALLEGHENY,      ARMSTRONG,      BEAVER,         BUTLER,
  CLARION,        FAYETTE,        GREENE,         INDIANA,
  JEFFERSON,      LAWRENCE,       WASHINGTON,     WESTMORELAND.

IN WEST VIRGINIA...

  BROOKE,         HANCOCK,        MARION,         MARSHALL,
  MONONGALIA,     OHIO,           PRESTON,        TUCKER,
  WETZEL.

IN OHIO...

  BELMONT,        CARROLL,        COLUMBIANA,     GUERNSEY,
  HARRISON,       JEFFERSON       MONROE,         NOBLE.

IN MARYLAND...

  GARRETT.
Local storm report, Jul 7, 5:11 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
611 PM EDT MON JUL 7 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0545 PM    SMITHFIELD                OH   WIND DAMAGE
07/07/03   JEFFERSON                      LARGE TREE DOWN. 911

0550 PM    BARNESVILLE               OH   WIND DAMAGE
07/07/03   BELMONT                        LARGE TREES DOWN. 911

0600 PM    NEW CUMBERLAND            WV   WIND DAMAGE
07/07/03   HANCOCK                        LARGE TREES DOWN. 911
Local storm report, Jul 7, 5:25 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
625 PM EDT MON JUL 7 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    OAKDALE                   PA   WIND DAMAGE
07/07/03   ALLEGHENY                      LARGE TREE DOWN. 911

0615 PM    GLENDALE                  WV   WIND DAMAGE
07/07/03   MARSHALL                       LARGE TREES DOWN. 911

0620 PM    MOUNDSVILLE               WV   WIND DAMAGE
07/07/03   MARSHALL                       LARGE TREES DOWN IN MOSART. 911
Special weather statement, Jul 7, 5:30 PM EST, 0 minutes before
PAZ023-080130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
630 PM EDT MON JUL 7 2003

THUNDERSTORMS WITH STRONG WINDS AND HEAVY RAIN ARE MOVING SLOWLY
EASTWARD ACROSS CENTRAL INDIANA COUNTY BETWEEN INDIANA...CLYMER AND
CHERRY TREE. WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE
STORMS. REPEATED HEAVY RAIN CAN CAUSE PONDING OF WATER ON ROADS AND
LOW LYING AREAS.

The radar

The Pittsburgh radar (KPBZ), 104 km away, was scanning. The volume nearest the first event began at 22:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
July 7, 5:30 PM EST
Where
Monroe County, 3 mi W of Clarington
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.767, -80.917

Trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369786.